MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record for contour next test strips lot # 9cpeg09a was reviewed and no anomalies were found.The maintenance log showed normal adjustments, and the vial line challenges and line clearance were successful.The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's age and weight were not provided.
 
Event or Problem Description
The customer opened a box of contour next test strips and the bottle was already open.There was no allegation of an adverse event.The customer was advised to return the test strips for evaluation.Replacement test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next test strips from lot # 9cpeg09a for evaluation.The contour next test strips user guide instructs the user to discard all test strips and not to use them if the cap is opened on a newly opened box of strips.The bottle of 50 contour next test strips arrived for investigation with only 25 strips in the bottle.In-house testing was performed using the returned test strips with in-house contour next one meter, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9712546
Report Number1810909-2020-00087
Device Sequence Number19615183
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2021
Device Model Number7308
Device Catalogue Number7308
Device Lot Number9CPEG09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1